MAUDE Adverse Event Report: WELLSPECT HEALTHCARE LOFRIC ORIGO; CATHETER, STRAIGHT

WELLSPECT HEALTHCARE LOFRIC ORIGO; CATHETER, STRAIGHT
Model Number 44414
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A patient received a urinary catheter of the wrong size (smaller than required with a curved tip), which led to minor bleeding and required emergency care.The patient has since recovered.The investigation concluded that there was no issue with the functionality of the catheter itself, and the product was manufactured correctly and met all quality standards.The error occurred at the distribution level of the local wholesaler, where they mis-picked the wrong catheter type and shipped it to the patient.The incident's root cause was a human error during the picking and packing process at the wholesaler's warehouse.The wrong catheter size was selected and shipped to the patient.The wholesaler has reviewed their picking and packing procedures to ensure accuracy and is implementing additional checks to avoid the recurrence of incorrect packaging.
 
Event or Problem Description
A male patient was sent a urinary catheter of the wrong size (smaller than required with a curved tip) by mistake.Patient discovered the mistake and requested an expedite of the correct catheter.The use of wrong catheter led to a minor bleeding and patient visited the er to have this checked out.Everything was fine and patient has recovered.The error occurred at the distribution level of the local wholesaler, where they mis-picked the wrong catheter type and shipped it to the patient.

Brand Name
LOFRIC ORIGO
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
WELLSPECT HEALTHCARE
aminogatan 1
p.o.box 14
molndal, SE-43 121
SW  SE-43121
Manufacturer Contact
ulrika skogbäck
aminogatan 1
p.o.box 14
molndal, SE-43-121
SW   SE-43121
MDR Report Key21917255
Report Number3009632672-2025-00013
Device Sequence Number9031728
Product Code EZD
UDI-Device Identifier07333387043432
UDI-Public07333387043432
Combination Product (Y/N)N
PMA/510(K) Number
K122078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number44414
Device Catalogue Number4441440
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Initial Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown